Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 251, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 22, 2000, 7:35 PM CDT for Logan County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2000, 7:35 PM CDT (00:35 UTC)
- Expired
- May 22, 2000, 8:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Logan County, AR
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 4:15 PM CDT | Tornado Watch | SPC | 6 hr |
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:52 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 22, 3:52 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 352 PM CDT MON MAY 22 2000 LATEST SURFACE ANALYSIS INDICATES PLENTY OF MOISTURE ACROSS THE AREA WITH DEWPOINTS GENERALLY IN THE LOW TO MID 60S ACROSS THE AREA. SEVERAL WEAK BOUNDARIES WERE ALSO SHOWN ACROSS OK. LATEST REGIONAL RADAR INDICATES SHOWERS AND THUNDERSTORMS DEVELOPING AND SPREADING ACROSS NORTHERN AND CENTRAL AR. MORNING SOUDING SHOWS SOME INSTABILITY...BUT SPC NOTED THE ATMOSPHERE HAS BECOME VERY UNSTABLE ACROSS THE AREA. THE MORNING UPPER AIR PLOTS SHOW A BROAD TROUGH ACROSS THE EAST...QUASI-ZONAL FLOW ACROSS THE PACIFIC NORTHWEST AND A CUT OFF LOW OVER THE EASTERN PACIFIC. THIS PATTERN GIVES AR NORTHWESTERLY UPPER FLOW. THE MODELS INITIALIZED FAIRLY WELL. I WILL USE A COMPOSITE THIS OF THE SHORT TERM MODELS. PATTERN WILL SLOWLY DEAMPLIFY THROUGH THE SHORT TERM WITH THE NORTHWESTERLY FLOW PATTERN BECOMING WEST-SOUTHWESTERLY WITH TIME OVER THE AREA. THE CLOSED LOW WILL MOVE VERY LITTLE...AS IT REMAINS NEARLY STATIONARY OVER THE EASTERN PACIFIC. SHORT WAVES WILL CONTINUE TO MOVE THROUGH THE AREA IN THE NORTHWEST FLOW AND WILL RESULT IN WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. THE AVN HAS ONE SHORT WAVE MOVING ACROSS NORTHERN AR THIS EVENING. ANOTHER SYSTEM WILL MOVE THROUGH AROUND 12Z TUE. A THIRD SHORT WAVE WILL SCOOT JUST TO OUR NORTHEAST TUE EVENING AND A FOURTH SHORT WAVE WILL MOVE WITH THE FRONT ON WED AFT AND EVE. THE MODELS ARE FAIRLY SIMILAR AT THE SURFACE WITH A FRONT DROPPING INTO SOUTHERN MO AND NORTHEASTERN OK BY 12Z WED. IN TERMS OF PRECIPITATION...I WILL GO WITH CHANCE POPS TONGIHT OVER MUCH OF MY CWFA AND SLIGHT CHANCE POPS FOR THE REMAINDER OF THE SHORT TERM. IN TERMS OF TEMPERATURES...I STUCK CLOSE TO THE FWC AND FAN NUMBERS THROUGH OUT THE PERIOD. ...EXTENDED... GENERALLY... THE PATTERN WILL BECOME QUASI ZONAL THROUGH MUCH OF THE EXTENDED PERIOD WITH SOME RIDGING DEVELOPING OVER THE AREA DURING THE WEEKEND. THE EXTENDED MODELS ALL BRING THE COLD FRONT INTO THE STATE DURING WED. THE MRF AND OLD ECMWF STALL THIS FRONT OVER THE STATE ON THU. THE NOGAPS...UKMET AND GEM ARE STRONGER WITH THE SURFACE HIGH AND AS A RESULT THEY TRY TO DROP THE FRONT INTO LA ON THURSDAY ON FRI. THE MRF AND ECMWF MOVE THE FRONT NORTHWARD ON FRI WITH PLENTY OF MOISTURE. A COLD FRONT WILL APPROACH THE STATE BY STAURDAY AFTERNOON. I LIKE THE MRF AND OLD ECMWF BETTER AND I WENT WET DURING THE EXTENDED. (49) .LIT...NONE.
In the hours before
Special weather statement, May 22, 4:20 PM CDT, 3 hours 15 minutes before
ARZ021-030-037-040-041-052-230300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 420 PM CDT MON MAY 22 2000 ...TORNADO WATCH IN WESTERN ARKANSAS UNTIL 10 PM CDT... A WEAK SYSTEM ALOFT WAS APPROACHING WESTERN ARKANSAS FROM THE NORTHWEST THIS AFTERNOON. THE SYSTEM WAS HEADING INTO WARM...MOIST AND UNSTABLE AIR...WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP. SHOULD THE STORMS DEVELOP...THEY MAY REACH SEVERE LEVELS. A TORNADO WATCH HAS BEEN POSTED IN WESTERN ARKANSAS UNTIL 10 PM THIS EVENING. THE WATCH INCLUDES AREAS MAINLY WEST OF CLARKSVILLE AND MOUNT IDA. SHOULD STORMS DEVELOP AND BECOME SEVERE...THE MAIN THREATS WOULD BE DIME SIZE HAIL OR LARGER AND STRONG TO DAMAGING WINDS. TORNADOES ARE ALSO POSSIBLE. REMEMBER...A TORNADO WATCH MEANS THAT SEVERE WEATHER... INCLUDING TORNADOES...IS POSSIBLE BUT NOT IMMINENT. PEOPLE IN WESTERN ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER THIS EVENING. BE READY TO TAKE ACTION AND FIND A SAFE PLACE IF A WARNING IS ISSUED FOR YOUR AREA. 46
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.